Alert archive / Pennsylvania / Flash Flood Warnings in 2005
Flash Flood Warning 2, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 6, 2005, 5:35 PM EDT for York County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 5:35 PM EDT (21:35 UTC)
- Expired
- Jun 6, 2005, 11:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County York County, PA
The radar
The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 062136
FFWCTP
PAC133-070330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 1130 PM EDT
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
INDICATED VERY HEAVY RAIN FROM NEARLY STATIONARY THUNDERSTORMS OVER
SOUTHEASTERN YORK COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT ANY FLOODING...HAIL...STRONG WINDS OR WIND DAMAGE TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7
7 2.
LAT...LON 4008 7711 3995 7696 3973 7699 3974 7625
4007 7662 4023 7685
$$
FORECASTER: LA CORTE1 follow-up statement
000
WGUS71 KCTP 062221
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
620 PM EDT MON JUN 6 2005
PAC133-070330-
YORK PA-
620 PM EDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 1130 PM EDT FOR YORK
COUNTY...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MULTIPLE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MOST
OF YORK COUNTY...BUT ESPECIALLY OVER SOUTHEASTERN AND FAR NORTHERN
PARTS OF THE COUNTY.
LOCATIONS THAT WILL MOST LIKELY SEE RAPIDLY RISING WATERS INCLUDE
BUT ARE NOT LIMITED TO DILLSBURG AND ROSSVILLE IN THE NORTH...WHERE
UP TO 3 INCHES OF RAIN HAS FALLEN THIS AFTERNOON. ALSO UNDER AN
EXTREME FLASH FLOODING THREAT ARE SUNNYBURN...BROGUE AND AIRVILLE IN
THE SOUTHEAST...WHERE UP TO 5 INCHES OF RAIN HAS ALRADY FALLEN...AND
MORE IS ON THE WAY.
AN ADDITIONAL TWO TO THREE INCHES OF RAIN IS POSSIBLE IN YORK COUNTY
THIS EVENING...WHICH COULD LEAD TO DEVASTATING FLOODING...ESPECIALLY
IN CHANCEFORD AND LOWER CHANCEFORD TOWNSHIPS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 4008 7711 3995 7696 3973 7699 3972 7622
4004 7653 4023 7685
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:27 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 6, 4:27 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 427 PM EDT MON JUN 6 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... COLD FRONT NOW ENTERING WESTERN PA. SEVERE WEATHER WILL CONTINUE AHEAD OF IT IN WARM MOIST AIR AS ATMOSPHERE HAS PLENTY OF CAPE TO WORK WITH. WIDESPREAD SEVERE WEATHER REPORTS THROUGHOUT THE DAY WITH NUMEROUS LSRCTP/S ALREADY ISSUED AND MORE ON THE WAY. TWO SVR WX WATCHES CONTINUE FOR CENTRAL PA...AND MULTIPLE EVENING UPDATES WILL BE ISSUED TO ZFP TO DROP WATCHES AND ADJUST WORDING AS NECESSARY. WEATHER SETTLES DOWN LATE TONIGHT AS DRIER AND MORE STABLE AIR MOVES IN...THEN A QUIETER PERIOD OF WEATHER FOR MUCH OF THE WEEK WITH JUST A SLIGHT CHANCE FOR TSTORMS ACROSS THE NORTH. SORRY FOR THE BRIEFNESS...BUT TIME IS LIMITED TODAY DUE TO SIGNIFICANT SEVERE WEATHER OUTBREAK. && .LONG TERM (THURSDAY THROUGH MONDAY)... LONG AND STILL ONGOING SEVERE WEATHER EVENT PRECLUDED LOOKING AT MUCH FOR THE EXTENDED...SO BASICALLY FOLLOWED HPC GUIDANCE FOR THIS FORECAST PACKAGE. && .AVIATION... ROUND 2 OF SEVERE CONVECTIVE WEATHER WILL BE ADVANCING EAST ACROSS CENTRAL PENN AND THE SUSQ VALLEY FROM 19 TO 23Z. GENERAL LOW END VFR WITH AREAS OF MVFR IN 5SM HZ WILL BE FOUND THROUGH THE EARLY EVENING WITH A 30 MINUTE PERIOD OF IFR IN A LINE OF +TSRA WITH POSSIBLE WESTERLY WIND GUSTS OF 50 TO 60 KT AT A FEW TAF SITES. SLIGHTLY DRIER AIR WILL FOLLOW FROM LATE EVENING ON WITH DIMINISHING WIND AND MAINLY CLEAR SKIES LATER TONIGHT THROUGH TUESDAY. GOOD RADIATIONAL COOLING COUPLED WITH THE LEFTOVER LLVL MOISTURE FROM TODAYS RAINFALL WILL LEAD TO AREAS OF IFR IN 1/2SM FG AND BKN-OVC004-008 CIGS FROM 08-12Z. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && SHORT TERM...RXR LONG TERM...RXR AVIATION...LAMBERT
Hazardous weather outlook, Jun 6, 3:34 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 334 AM EDT MON JUN 6 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-061727- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 334 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: AN UPPER LEVEL DISTURBANCE WILL ACT ON VERY WARM AND HUMID AIR THIS AFTERNOON AND EVENING TO PRODUCE LOCALLY STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ACROSS THE REGION. THE GREATEST STORM THREATS WILL BE STRONG AND POTENTIALLY DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 6, 4:19 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BOSWELL 40.16N 79.03W
06/06/2005 SOMERSET PA EMERGENCY MNGR
TREES DOWN NORTH OF ROUTE 30 ALONG ROUTE 219 BETWEEN
BOSWELL AND DAVIDSVILLE.
0345 PM TSTM WND DMG GETTYSBURG 39.83N 77.23W
06/06/2005 ADAMS PA COUNTY OFFICIAL
911 CENTER REPORTS NUMEROUS TREES DOWN COUNTYWIDE.
&&
AXMLocal storm report, Jun 6, 4:39 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG HERNDON 40.71N 76.85W
06/06/2005 NORTHUMBERLAND PA EMERGENCY MNGR
LARGE TREE LIMBS DOWN
0211 PM TSTM WND DMG SHAMOKIN 40.79N 76.55W
06/06/2005 NORTHUMBERLAND PA EMERGENCY MNGR
TREES DOWN ON CARS
&&
RTHLocal storm report, Jun 6, 4:51 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
451 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG DAVIDSVILLE 40.23N 78.94W
06/06/2005 SOMERSET PA EMERGENCY MNGR
TREES AND WIRES DOWN
&&
RTHLocal storm report, Jun 6, 4:57 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG MOUNT HOLLY SPRINGS 40.11N 77.18W
06/06/2005 CUMBERLAND PA TRAINED SPOTTER
TREES DOWN
&&
RTHLocal storm report, Jun 6, 5:02 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 5 W NEW COLUMBIA 41.04N 76.98W
06/06/2005 UNION PA TRAINED SPOTTER
SPOTTER REPORTED 5 TREES DOWN IN HIS YARD AND 1 CAME DOWN
ON HIS HOUSE. SPOTTER ESTIMATED WIND GUSTS BETWEEN 60 T0
80 MPH.
0335 PM HAIL BEDFORD 40.01N 78.50W
06/06/2005 0.75 INCH BEDFORD PA COUNTY OFFICIAL
911 CENTER HAD NUMEROUS REPORTS 0F 3/4 INCH HAIL NEAR
HOPEWELL AND NEW ENTERPRISE.
0425 PM TSTM WND DMG BEDFORD 40.01N 78.50W
06/06/2005 BEDFORD PA COUNTY OFFICIAL
911 CENTER REPORTS TREES AND WIRES DOWN ACROSS THE
CENTRAL PART OF BEDFORD COUNTY.
0440 PM HAIL LANCASTER 40.04N 76.30W
06/06/2005 1.00 INCH LANCASTER PA COUNTY OFFICIAL
911 CENTER RECIEVED NUMEROUS REPORTS OF 1 INCH HAIL NEAR
NEFFSVILLE.
&&
AXMLocal storm report, Jun 6, 5:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG WESTFIELD 41.92N 77.54W
06/06/2005 TIOGA PA TRAINED SPOTTER
TREES DOWN
&&
RTHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:27 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 33 min |
| Jun 6, 9:36 AM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 54 min |
| Jun 6, 10:05 AM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 70 min |
| Jun 6, 10:26 AM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter | 79 min |
| Jun 6, 11:01 AM EDT | Severe Thunderstorm Warning | CTP | Centre | 29 min |
| Jun 6, 11:05 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 70 min |
| Jun 6, 11:21 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 69 min |
| Jun 6, 11:24 AM EDT | Severe Thunderstorm Warning | CTP | Centre | 66 min |
| Jun 6, 11:37 AM EDT | Tornado Warning | CTP | Tioga | 53 min |
| Jun 6, 11:54 AM EDT | Severe Thunderstorm Warning | CTP | Clinton | 51 min |
| Jun 6, 12:06 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 69 min |
| Jun 6, 12:13 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 62 min |
| Jun 6, 12:26 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 49 min |
| Jun 6, 12:28 PM EDT | Severe Thunderstorm Warning | CTP | Perry, Sullivan | 62 min |
| Jun 6, 12:44 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 61 min |
| Jun 6, 12:49 PM EDT | Tornado Warning | CTP | Lycoming | 11 min |
| Jun 6, 1:00 PM EDT | Tornado Warning | CTP | Sullivan | 45 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | CTP | York | 65 min |
| Jun 6, 1:40 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 80 min |
| Jun 6, 1:46 PM EDT | Tornado Warning | CTP | Perry | 29 min |
| Jun 6, 1:56 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 49 min |
| Jun 6, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 82 min |
| Jun 6, 2:11 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 64 min |
| Jun 6, 2:17 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 88 min |
| Jun 6, 2:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 54 min |
| Jun 6, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland | 58 min |
| Jun 6, 3:09 PM EDT | Tornado Warning | CTP | Cambria | 40 min |
| Jun 6, 3:27 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Franklin, Huntingdon | 78 min |
| Jun 6, 4:09 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland | 66 min |
| Jun 6, 4:10 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 65 min |
| Jun 6, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 56 min |
| Jun 6, 4:21 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 39 min |
| Jun 6, 4:23 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 6, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 76 min |
| Jun 6, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 24 min |
| Jun 6, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 54 min |
| Jun 6, 4:42 PM EDT | Tornado Warning | CTP | Lancaster | 33 min |
| Jun 6, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 67 min |
| Jun 6, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | York | 47 min |
| Jun 6, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 48 min |
| Jun 6, 5:15 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 60 min |
| Jun 6, 5:21 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 54 min |
| Jun 6, 5:33 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 57 min |
| Jun 6, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 38 min |
| Jun 6, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 80 min |
| Jun 6, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | York | 60 min |
| Jun 6, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 67 min |
| Jun 6, 6:52 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 53 min |
| Jun 6, 6:54 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 51 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.